Which of the following clients likely has the highest susceptibility to the

Which of the following clients likely has the highest

This preview shows page 2 - 4 out of 8 pages.

Which of the following clients likely has the highest susceptibility to the adverse effects of olanzapine? Response Feedback : The use of olanzapine creates a significant risk of hyperglycemia. This is of particular concern in patients and clients who have diabetes mellitus. Smoking affects the pharmacodynamics of olanzapine, but this is less likely to result in serious adverse effects. Obesity, low BMI, and recent antibiotic use are not associated with a significantly increased risk of adverse effects. Question 6 1 out of 1 points A middle-aged patient was diagnosed with major depression after a suicide attempt several months ago and has failed to respond appreciably to treatment with SSRIs. As a result, his psychiatrist has prescribed phenelzine. When planning this patient's subsequent care, what nursing diagnosis should the nurse prioritize? Response Feedback: MAOIs such as phenelzine carry a significant risk of injury that results from the multiple interactions associated with these drugs. Infection, impaired tissue perfusion, and constipation are less common, and less serious, adverse effects. Question 7 1 out of 1 points A patient with mild low back pain has been advised to take acetaminophen. The nurse will inform him that excessive intake of acetaminophen may result in Response Feedback : A patient taking acetaminophen should be taught the common adverse effects of the drug, which include rash, urticaria, and nausea. Nausea, not gastrointestinal distress, is a common adverse effect of acetaminophen. Flushing, dizziness, and feelings of tingling, heat, and fatigue are the most common adverse effects of sumatriptan, not acetaminophen. Question 8 1 out of 1 points A nurse is assigned to a patient who is taking lithium. Which of the following drug serum levels would indicate that the patient is at risk for adverse effects of the drug? Response The therapeutic range for lithium is 0.6 to 1.2 mEq/L. A level of 0.3
Image of page 2
Feedback : mEq/L would not be in the therapeutic range and would therefore not produce a therapeutic response. Levels of 0.6 and 1.2 mEq/L would be within the therapeutic range and would not be expected to produce adverse effects. A level of 1.7 mEq/L would be a high level and place the patient at risk for adverse effects or overdose. Question 9 1 out of 1 points A patient who has been taking buspirone (BuSpar) for 1 week calls the clinic and reports to the nurse that the drug is not working. The patient informs the nurse that she is still having symptoms of anxiety. The nurse will tell the patient that Response Feedback : The nurse will inform the patient that it will likely take 3 to 4 weeks of treatment before she notices consistent relief of her anxiety. However, some improvement is often seen within 7 to 10 days of starting therapy.
Image of page 3
Image of page 4

You've reached the end of your free preview.

Want to read all 8 pages?

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture